MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 6-0 D/A G-6 PRM; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 6-0 D/A G-6 PRM; SUTURE, NONABSORBABLE, SILK
Model Number 769G
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an eye surgery on (b)(6) 2023 and suture was used to do corneal traction.During the ablation of the traction, persistence of thread's fibers in corneal thickness.Multiple ablation attempts but failed.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).His report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6: component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Name of surgical procedure? what was the indication of the procedure? did the silk suture fray intra-op? if no, please explain the issue with the suture.Were the multiple ablation attempts made during the initial procedure? was the procedure completed successfully? did the patient experience any adverse consequences? if yes, please explain and describe.Did the multiple ablation attempts during the procedure cause any adverse patient consequences? if yes, please explain.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time, as it stated multiple ablation were attempted? was a re-operation planned or performed due to the failed ablation attempts? if yes, please explain.What is the patient¿s current status? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Additional information was requested and the following was obtained: date and name of surgical procedure? (b)(6) 2023.Trabeculectomy surgery.What was the indication of the procedure? the silk was used as a corneal traction thread in order to decline the eyeball downwards.Did the silk suture fray intra-op? if no, please explain the issue with the suture.I don't know i noticed the persistence of fibers after the removal of the thread at the end of the procedure.Were the multiple ablation attempts made during the initial procedure? one-time ablation.Was the procedure completed successfully? persistence of fiber in the thickness of the cornea impossible to remove.Did the patient experience any adverse consequences? if yes, please explain and describe.No, good tolerance of the presence of fibers.Did the multiple ablation attempts during the procedure cause any adverse patient consequences? if yes, please explain.No.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time, as it stated multiple ablation were attempted? not yet, 1 month and a half back.Was a re-operation planned or performed due to the failed ablation attempts? if yes, please explain.No.What is the patient¿s current status? good tolerance.Note that i regularly use this suture for the same indications and this is the only time this incident has occurred.

Brand Name
SILK BLK 18IN 6-0 D/A G-6 PRM
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
col salvacar 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17137836
Report Number2210968-2023-04340
Device Sequence Number17585796
Product Code GAP
UDI-Device Identifier10705031010451
UDI-Public10705031010451
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number769G
Device Catalogue Number769G
Device Lot NumberSLMLDC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown